# SDR BXOA0000070

- Difficulty date: September 16, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3CW
- Make and model: Bell 206L-3
- Aircraft serial: 51420
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Intercostal
- Part number: 206033004143
- Condition: Cracked
- Location: Tailboom Assy
- Part time: 3,076 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REQUESTED INSPECTION OF SUSPECTED CRACK IN TAIL BOOM AT LT UPPER SUPPORT FOR THE HORIZONTAL STABILIZER.  UPON INSPECTION, A LINE APPROXIMATELY .75 INCH LONG WAS FOUND AND DETERMINED TO BE A CRACK.  WHILE PREPARING TO REMOVE LT UPPER SUPPORT, 2 CRACKS WERE FOUND BELOW THE LT LOWER SUPPORT.  UPON REMOVAL OF HORIZONTAL STABILIZER, A CRACK 1.3 INCHES LONG STARTING .3 INCH AFT OF THE FWD UPPER CORNER OF LT TAIL BOOM CUT OUT, A CRACK 1.6 INCHES LONG STARTING .3 INCH FROM THE FWD LOWER CORNER OF LT TAIL BOOM CUT OUT, BOTH IN THE UPPER SKIN AND A CRACK 2.5 INCHES LONG STARTING .5 INCH FROM THE FWD LOWER CORNER OF THE LT TAILBOOM CUT OUT IN THE LOWER SKIN WAS FOUND.  PART CYCLES, 3,179.  (X)
